Mirtazapine withdrawal ruined my life - Anxiety Support

Anxiety Support

45,812 members46,423 posts

Mirtazapine withdrawal ruined my life

Rooftree
Rooftree

Am in a desperate state. I stupidly agreed to wean off Mirtazapine back in August. Had been on 15mg highly functioning for almost 4 years. Did alternating dose 15-7.5 taper 2 wks. 7.5 2 wks, 7.5 and 0 2 wks as advised by GP. All well until mid Sept, felt strange, irritable, stressed, so went back to 15mg for 2 weeks almost overnight I couldn’t sleep and felt anxious. Doc said I had to wait for reinstatement - no mention of withdrawal, and to take week off from work. Not been back to work for 3 months . Backwards and forwards to GP while Mirt “kicked black I “ they never disd am now 5 weeks out of psych hospital hell and anxious and depressed can’t keave house but hate being here, can’t speak to workmy mind has been in overdrive for 3 months and face losing job and house Mirt reinstatement unsuccessful. Every minute of every day is torture. If only I had known it was withdrawal to begin with I could’ve weathered it.now I feel my life is over. Anyone else had same?

9 Replies
oldestnewest

hi I am sorry to hear that I had the same sleepless nights felt like my head was cracking up inside I started sertraline ended up in hospital due to bad reaction ended up back on mirtazapine again.its horrible and I really feel for you.

Rooftree
Rooftree in reply to kenster1

Thanks Kenster. Unfortunately Mirtazapine hasn’t worked again for me, even though have been praying it would and I haven’t found anyone with a similar experience.if you don’t mins, how long were you off and how long before it started working again? Feel like am losing the last of me

kenster1
kenster1 in reply to Rooftree

I went from 45 mg 30mg I think one week 15 the next 7-5mg one week then cold turkey a week that was hellish.between cold turkey week and two weeks on zopiclone just over three weeks before I started again.

WOW !* My Doc Gave Me "Remeron" [ Which Is The Same ] To Help Me Sleep At Night. I Took It & Was A ZOMBIE On One Dose For 3 Days !* I Called Him & Said NO WAY & That Was The End Of Remeron For Me !* I NEVER Realized That "Mirtazapine" [ Remeron ] Was An Anti Depressant Until I Just Looked It Up. I Saw This In Uses:

major depressive disorder

Posttraumatic Stress Syndrome

Disorder characterized by Stiff

Tender & Painful Muscles

I Thought It Was A SLEEP AID ! Really !

I Really Feel For Ya~* Can't They Try Something Else ? & If It Was Working For You Why Change It ?

Bless Ya~*

WOW, I'm surprised by things I'm reading from people who used it? Mirtazapine. I've been on it for about 6 months, so far no problem. I read that those who are having issues may have suddenly Stopped using it? Everybody reacts differently to different medications?

I'm surprised to hear that? I'v been on Mirtazapine for several months, I've never heard of that? I was without it for about 2 weeks at one time because the doctor said she wanted to see me before she refilled my prescription. I didn't feel like anything? My doctor and pharmacist said they weren't addictive? Everyones different, drugs affect people differently. Good luck

Hiya. I’m on mirtazipine, and I’ve been weaning off. I’ve been lowered from 45 to 30 and now 30 to 15. Wish I never did. All my anxiety symptoms have come back since I’ve been lowered to 15mg. Can I ask do you get any long term side effects with mirtazipine. Because I do get some

What I Am Trying To Understand Is, "Why Is Everybody Being Taken Off Of The Medication If They Are Living With A Disorder ? " [ our conditions are no different than people with diabetes, asthma, or/ any other condition that requires assisted medications to live better. ours is just in a different part of the body ]

What Gives ? A Doctor Weaning Down A Essential Medication For A Disorder w/ Nothing Given To Replace [ a "new" med being added to balance the possible withdrawal and treatment for the disorder ] The Disorder ? What I Wanna Know Is, What Is The Miracle Cure That Suddenly Happened To Make Them Decide You Are Cured ?

What Is A "General Practitioner" Doing "Playing The Role" Of A "Psychiatrist" Anyway ? [ A General Family Medical Doctor ]... They DO NOT Have The Level Of Education Required To Make Psychiatric Calls "PERIOD" !* A "Psychiatrist" "IS" An MD, Plus Plus Plus.... My Psychiatrist Has Degrees Of Years Of Education ! [ 14 Years Medical, Psychological, & Neurological Ect... Everywhere ! ]

Sorry, But I See This Everywhere On This Site. My "GP" Said. My "GP" Adjusted. My "GP" Changed. My "GP" Ect... Ect... Your "GP" Is Responsible To Diagnose & Treat Your "Physical Symptoms" & Refer YOU To Specialists Like "Psychiatrists", Ect... If It Is Out Of Their Field Of Educated Knowledge. NOT TO ROLE PLAY ? What Arrogance & It's Everywhere ! & It Is Hurting People.

PLEASE Go See A PSYCHIATRIST For Mental Health & Stability....

Prayers For Ya~*

My son is on the same medication and has not been able to come off his tabletss either and went to A & E departments at my local hospital while staying with me. I think it must be really hard to come off these as I had a really difficult time with him and anxious too. He is now on more than he was on before which was 30mg now with doctors appointments he is on 45mg and I worry about him so much. But one good thinh is that he is not going to A and E departments at hospital. I wanted him to go to CBT session at the local Mental Health Centre but he said it does not work for him but is now trying meditation. Donot know if this would work for you.

You may also like...